MAUDE Adverse Event Report: SMITHS MEDICAL ASD; INC. JELCO VIAVALVE SAFETY IV CATHETER; CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS

SMITHS MEDICAL ASD; INC. JELCO VIAVALVE SAFETY IV CATHETER; CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS
Model Number 326600
Medical Device Problem Codes Fluid/Blood Leak (1250); Material Fragmentation (1261)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 09/19/2019
Type of Reportable Event Serious Injury
Event or Problem Description
Information was received indicating that a smiths medical jelco viavalve safety iv catheter was leaking blood at the insertion site.The catheter was reported to be detached at the hub.An ultrasound was performed revealing that the catheter was noted inside the antecubital vein of the left arm.Subsequently, the catheter was obtained under surgical removal and the catheter was discarded.There were no further reported adverse effects.

Brand Name
JELCO VIAVALVE SAFETY IV CATHETER
Common Device Name
CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS
Manufacturer (Section D)
SMITHS MEDICAL ASD; INC.
6000 nathan lane n
minneapolis, mn
MDR Report Key10074303
Report Number3012307300-2020-04184
Device Sequence Number2835980
Product Code FOZ
UDI-Device Identifier10351688077431
UDI-Public10351688077431
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K113700
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,user facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/19/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number326600
Device Catalogue Number326600
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/19/2020
Initial Report FDA Received Date05/20/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age1 DA